[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.153.63. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1990

Striate Melanokeratosis Following Trabeculectomy With 5-Fluorouracil

Author Affiliations

Ann Arbor, Mich

Arch Ophthalmol. 1990;108(9):1216-1217. doi:10.1001/archopht.1990.01070110032011
Abstract

Striate melanokeratosis is a condition in which pigment-bearing cells invade the central corneal epithelium in a whorllike pattern. It typically affects black patients with heavy limbal pigmentation and has been described in association with corneal epithelial injury (eg, infectious or exposure keratitis, cataract extraction, and penetrating keratoplasty).1 We describe herein a patient in whom striate melanokeratosis occurred after trabeculectomy with postoperative administration of subconjunctival 5-fluorouracil.

Report of a Case.  —A 64-year-old black man with severe primary open angle glaucoma and a history of a failed filtering procedure in the right eye underwent an uncomplicated repeated trabeculectomy of this eye and received a 14-day course (14 injections of 5 mg each) of postoperative subconjunctival 5-fluorouracil. On the second postoperative day, a small epithelial defect was present temporally. This defect healed by the fourth postoperative day, although diffuse superficial punctate keratopathy persisted.Five weeks after surgery, a dense, whorl-like pattern

First Page Preview View Large
First page PDF preview
First page PDF preview
×